I'm not sure how many years I've been taking Lexapro to combat my panic attacks. Four, I think. And now I'm trying to come off it, which has been trippy. Don't ever let a doctor lie to you and say that SSRI withdrawal is no big deal.
I've been tapering down for more than a month now, but I can't seem to take the final step-- down from a quarter of a pill to nothing. I made it three days, then couldn't take it anymore. I was in a bit of a manic state, feeling pretty good emotionally, but odd physically. Every time I turned my head, I felt like I was going to fall down (even from a sitting position). I couldn't move my head, or the dizziness and brain zaps would hit. I walked into Anthony's wall, at which point he said, "You're not doing so hot, huh?" The one time I tried to drive, I ran over a curb.
And then came the nonsensical weeping. I started to cry while listening to Anwar Robinson's version of "What a Wonderful World," which is okay, because it's strikingly beautiful and it's made me tear up on normal days, too. But once it started, I couldn't stop getting teary over really stupid things.
There's a moth in the room. Sniffle.
I should bring these empty mugs into the kitchen. Cry.
My phone is ringing. Weep.
It's kind of chilly in here. Bawl.
So I took a quarter of a pill and that took the edge off until the next night. My current goal is to take a quarter of a pill every other night for another week or two, then try to stop altogether.
But in the meantime, Anthony called to tell me he was going squid fishing tonight, and I told him I was making stuffed shells, and he told me I should probably add a little water to the sauce because it's very thick, and...
This is like PMS gone supersized, with motion sickness and memory loss thrown in for fun.